Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 152, NWS Hastings, NE

June 6, 2005Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2005, 7:55 PM CDT for Dawson County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 7:55 PM CDT (00:55 UTC)
Expired
Jun 6, 2005, 8:15 PM CDT
In force
20 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Dawson County, NE

The radar

The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 7:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3224 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.1
Supercell composite
13.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:10 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 3:10 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CDT MON JUN 6 2005

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.  FOCUS IS ON
THUNDERSTORM POTENTIAL THE NEXT FEW NIGHTS.  WARM AIR CONTINUES TO
SPREAD INTO OUR REGION IN SHORTWAVE RIDGE PATTERN COMBINED WITH
STEADY SOUTHERLY WINDS.  TEMPERATURES HAVE RISEN INTO THE LOW TO MID
80S SO FAR THIS AFTERNOON.

WARM AIR ADVECTION CONTINUES TONIGHT...AND A WEAK SHORTWAVE TROUGH
PUSHES EAST FROM THE HIGH PLAINS AFTER DARK.  THE NOCTURNAL LOW
LEVEL JET INCREASES TO 50KTS AROUND MIDNIGHT AS THE SHORTWAVE TROUGH
APPROACHES.  ISENTROPIC LIFT IS PRESENT AHEAD OF APPROACHING
WAVE...ALTHOUGH THE NAM HAS SHIFTED BETTER LIFT ACROSS OUR
SOUTHERN AND CENTRAL ZONES VS OUR WESTERN COUNTIES.  ISOLATED TSTMS
REMAIN POSSIBLE AFTER DARK TONIGHT AND HAVE KEPT MENTION IN THE
FORECAST.

ON TUESDAY...THE WARM AIRMASS WILL REMAIN IN PLACE AND TEMPERATURES
WILL AGAIN TOP OUT AROUND 90 OR THE LOWER 90S.  SOUTH WINDS AGAIN
WILL REACH TO BREEZY TO WINDY CATEGORIES AHEAD OF APPROACHING SFC
TROUGH/DRY LINE.  THE FRONTAL BOUNDARY PUSHES SOUTHEAST TUESDAY
NIGHT.  MODELS SUGGESTING CAP WILL HOLD ACROSS OUR AREA...FOCUSING
CONVECTION TO OUR NORTH IN BETTER UPPER DYNAMICS.  WITH AMOUNT OF
INSTABILITY AND MOISTURE PRESENT...COMBINED WITH APPROACHING
BOUNDARY...HAVE KEPT POPS IN THE FORECAST.

THE BOUNDARY PUSHES THROUGH MUCH OF OUR CWA BY MIDDAY WEDNESDAY AND
THEN STALLS.  A COMPLEX SCENARIO LOOKS TO UNFOLD WEDNESDAY
NIGHT...WITH STALLED FRONTAL BOUNDARY ACROSS OR IN THE VICINITY OF
OUR CWA.  UPSLOPE FLOW COMBINED WITH A SERIES OF SHORTWAVES LIFTING
OUT OF THE INTERMOUNTAIN UPPER TROUGH TO OUR WEST SHOULD AID IN
FIRING CONVECTION.  THE LOW LEVEL JET STRENGTHENS WEDNESDAY
NIGHT...PROVIDING ADDITIONAL LIFT OVER THE BOUNDARY.  STILL SOME
DIFFERENCES IN MODELS AMONG BOUNDARY PLACEMENT AND AREAL PLACEMENT
OF CONVECTION WEDNESDAY NIGHT...BUT STILL GOOD CHANCES EXIST FOR
TSTMS WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL REMAINING.

.LONG TERM...THURSDAY THROUGH MONDAY.  STALLED FRONTAL BOUNDARY WILL
SLOWLY SAG SOUTH ON THURSDAY BUT SHOULD REMAIN IN OR VERY NEAR OUR
CWA.  THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY IN THE
VICINITY OF THE SURFACE FRONT.  THERE COULD BE ENOUGH SHEAR THAT WITH
ABUNDANT LOW LEVEL MOISTURE SEVERE WEATHER WILL CONTINUE TO BE A
POSSIBILITY THURSDAY AFTERNOON.

NWP MODELS ARE ALL OVER PLACE FRIDAY THROUGH MONDAY WITH SIGNIFICANT
VARIATIONS.  GENERAL CONSENSUS WOULD KEEP SURFACE FRONTAL BOUNDARY
LOCATED NEAR OR A LITTLE SOUTHEAST OF OUR CWA FRIDAY THROUGH
SUNDAY.  THEREFORE...WILL CONTINUE TO HOLD PRECIPITATION CHANCES
THROUGH THE WEEKEND GIVEN BOTH PROXIMITY OF THE FRONT AND MODEL
UNCERTAINTY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY/WESELY
Hazardous weather outlook, Jun 6, 11:33 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1133 AM CDT MON JUN 6 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-071200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
1133 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS TONIGHT.  LARGE HAIL THE
SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH ARE POSSIBLE
SHOULD THUNDERSTORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE IN THE FORECAST DAILY THROUGH SUNDAY...
WITH WEDNESDAY NIGHT THROUGH FRIDAY THE MOST LIKELY TIME
FRAME FOR THUNDERSTORMS. SEVERE WEATHER IS POSSIBLE...
WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

WESELY

In the hours before

Special weather statement, Jun 6, 7:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT MON JUN 6 2005

KSZ005>007-NEZ039-040-046-047-060>062-072>075-082>085-070600-
ADAMS-BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HARLAN-
HOWARD-JEWELL-KEARNEY-PHELPS-PHILLIPS-SHERMAN-SMITH-VALLEY-WEBSTER-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...MINDEN...ORD...PHILLIPSBURG
720 PM CDT MON JUN 6 2005

TORNADO WATCH NUMBER 422 HAS BEEN ISSUED FOR PORTIONS OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS UNTIL 1 AM CDT FOR THE
FOLLOWING COUNTIES...

IN SOUTH CENTRAL NEBRASKA...

ADAMS...HALL...HOWARD...GREELEY...WEBSTER...FRANKLIN...KEARNEY...
BUFFALO...SHERMAN...VALLEY...HARLAN...PHELPS...DAWSON...FURNAS AND
GOSPER.

IN NORTH CENTRAL KANSAS...

PHILLIPS...SMITH AND JEWELL.

04

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:03 PM CDTSevere Thunderstorm WarningGIDPhelps57 min
Jun 6, 10:00 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper60 min
Jun 6, 10:29 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney46 min
Jun 6, 10:59 PM CDTSevere Thunderstorm WarningGIDDawson46 min
Jun 7, 12:41 AM CDTSevere Thunderstorm WarningGIDBuffalo49 min
Jun 7, 12:53 AM CDTFlash Flood WarningGIDBuffalo6 hr
Jun 7, 1:32 AM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.